Alert archive / Connecticut / Areal Flood Warnings in 2008

Areal Flood Warning 13, NWS Boston/Norton, MA

September 9, 2008Capitol Planning Region, Connecticut; Hampden County, Massachusetts

NWS Boston/Norton, MA issued this areal flood warning at Sep 9, 2008, 11:20 AM EDT for Capitol Planning Region, Connecticut; Hampden County, Massachusetts. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 9, 2008, 11:20 AM EDT (15:20 UTC)
Expired
Sep 9, 2008, 2:11 PM EDT
In force
3 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

Counties Capitol Planning Region, CT, Hampden County, MA

The radar

The Boston radar (KBOX), 121 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 3.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2008-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2008-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-228 J/kg
Mixed-layer LCL
1158 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KBOX 091520
FLWBOX

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1120 AM EDT TUE SEP 9 2008

CTC003-MAC013-091915-
/O.NEW.KBOX.FA.W.0013.080909T1520Z-080909T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1120 AM EDT TUE SEP 9 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
  HARTFORD COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...WINDSOR LOCKS...WEST HARTFORD...
  NEWINGTON...NEW BRITAIN...MANCHESTER...HARTFORD...EAST HARTFORD...
  BRISTOL...
  CENTRAL HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...SPRINGFIELD...CHICOPEE...

* UNTIL 315 PM EDT

* AT 1119 AM EDT A BAND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO 
PRODUCE PERIODS OF HEAVY RAIN THROUGH 1 PM THIS AFTERNOON.  THIS IS 
EXPECTED TO PRODUCE FLOODING ON MULTIPLE STREETS IN THE GREATER 
SPRINGFIELD AND HARTFORD METROPOLITAN AREAS. 

RAINFALL RATES OF UP TO AN INCH IN 20 MINUTES ARE EXPECTED.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...THOSE IN FLOOD PRONE AREAS SHOULD TAKE NECESSARY ACTIONS
IMMEDIATELY.

MOST FLOOD DEATHS OCCUR IN VEHICLES. NEVER DRIVE INTO AREAS WHERE
WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY
APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP
VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODING ROADS MAKE THE
SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4165 7296 4220 7286 4219 7272 4222 7242
      4218 7238 4221 7229 4204 7230 4203 7251
      4185 7252 4169 7246 4163 7275

$$

NMB
2 follow-up statements
000 
WGUS81 KBOX 091557
FLSBOX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1157 AM EDT TUE SEP 9 2008

CTC003-MAC013-091915-
/O.CON.KBOX.FA.W.0013.000000T0000Z-080909T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARTFORD CT-HAMPDEN MA-
1157 AM EDT TUE SEP 9 2008

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR URBAN
AREAS AND SMALL STREAMS IN CENTRAL HAMPDEN AND HARTFORD COUNTIES...

AT 1149 AM EDT RADAR INDICATED THAT MODERATE TO HEAVY RAIN CONTINUED 
TO CROSS THROUGH THE HARTFORD AND SPRINGFIELD METROPOLITAN AREAS. 
THE MAJORITY OF THE RAIN IS EXPECTED TO FALL BEFORE 2 PM. TOTAL 
RAINFALL OF 1.5 TO 2.5 INCHES IS EXPECTED. 

THE PRIMARY THREAT FROM THIS EVENT IS URBAN FLOODING.  STREAMS ARE 
RUNNING WELL ABOVE NORMAL DUE TO THE RAINS FROM THIS PAST 
WEEKEND...AND AS A RESULT A FEW STREAMS MAY RISE OUT OF THEIR BANKS. 

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
HOWEVER...THOSE IN FLOOD PRONE AREAS SHOULD TAKE NECESSARY ACTIONS 
IMMEDIATELY.

MOST FLOOD DEATHS OCCUR IN VEHICLES. NEVER DRIVE INTO AREAS WHERE
WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY 
APPEAR. 

LAT...LON 4165 7296 4220 7286 4219 7272 4222 7242
      4218 7238 4221 7229 4204 7230 4203 7251
      4185 7252 4169 7246 4163 7275

$$

NMB
000 
WGUS81 KBOX 091811
FLSBOX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
211 PM EDT TUE SEP 9 2008

CTC003-MAC013-091816-
/O.CAN.KBOX.FA.W.0013.000000T0000Z-080909T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARTFORD CT-HAMPDEN MA-
211 PM EDT TUE SEP 9 2008

...THE FLOOD WARNING HAS BEEN CANCELLED FOR URBAN AREAS AND SMALL
STREAMS IN CENTRAL HAMPDEN AND HARTFORD COUNTIES...

THE HEAVIEST RAIN HAS MOVED WELL EAST OF HARTFORD AND SPRINGFIELD. 
BECAUSE OF THIS...THE THREAT FOR FLOODING HAS ENDED.

A FEW STREAMS MAY LINGER CLOSE TO BANKFULL THIS AFTERNOON.

SOME LIGHT RAIN IS EXPECTED TO FALL THROUGH 3 PM...BUT THIS WILL 
AMOUNT TO LESS THAN 0.10 INCH.  

LAT...LON 4165 7296 4220 7286 4219 7272 4222 7242
      4218 7238 4221 7229 4204 7230 4203 7251
      4185 7252 4169 7246 4163 7275

$$

NMB

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this areal flood warning went out at Sep 9, 9:34 AM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Sep 9, 9:34 AM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
934 AM EDT TUE SEP 9 2008

.SYNOPSIS...
A COLD FRONT APPROACHING FROM THE GREAT LAKES WILL CROSS SOUTHERN
NEW ENGLAND THIS AFTERNOON AND EVENING WITH SHOWERS AND
THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE. DRY AND COOL WEATHER
WILL RETURN WED THROUGH FRI. A SERIES OF FRONTS IS EXPECTED TO BRING
UNSETTLED WEATHER FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DECIDED TO BUMP UP TIMING OF POPS AS A LARGE AREA OF SHOWERS AND
THUNDERSTORMS WAS ALREADY PUSHING INTO THE WESTERN ZONES. THIS IN
RESPONSE TO A PRE-FRONTAL TROUGH AHEAD OF THE COLD FRONT WHICH IS
CURRENTLY LOCATED ACROSS WESTERN NEW YORK. WILL HAVE TO MONITOR THIS
ACTIVITY CLOSELY AS WIND FIELDS ARE FAIRLY STRONG ALOFT. ANOTHER UPDATE
MAY BE NECESSARY SOON TO ADJUST HOURLY TEMPERATURES AND MAXIMUM
TEMPERATURES DEPENDING ON THE PROGRESSION OF THIS AREA OF CONVECTION.

SKYWARN ACTIVATION WILL OCCUR AROUND 10 AM. RADAR PARAMETERS HAVE BEEN
MODIFIED WITH WET BULB ZERO VALUES AROUND 12.5 K FT AND -20C ISOTHERM
AROUND 22.5 KFT. STORM MOTION OF 250 AT 25 KT.

THE THREAT OF CONVECTION WILL CONTINUE AS THE COLD FRONT CROSSES THE
AREA THIS AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
CONVECTION WILL SWEEP OFF THE COAST EARLY THIS EVENING AS THE COLD
FRONT SWEEPS OFFSHORE. COOL AND DRY CANADIAN HIGH PRESSURE WILL BUILD
ACROSS SOUTHERN NEW ENGLAND AFTER MIDNIGHT...AND THIS WILL CONTINUE
INTO WEDNESDAY ALLOWING FOR A GORGEOUS DAY. HIGHS WILL ONLY TOP OUT
AROUND 70.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
A CLEAR AND FALL-LIKE NIGHT IS IN STORE FOR WED NIGHT. LOWS WILL BE
IN THE 40S...BUT SOME UPPER 30S ARE EVEN LIKELY IN SOUTHWEST NH AND
FAR NORTHWEST MA. HIGH PRESSURE WILL STILL BE LOCATED OVER NEW ENGLAND
ON THU AND HIGHS WILL REACH AROUND 70 AGAIN. VERY NICE WEATHER.

THE HIGH WILL SLOWLY SLIP OFF THE COAST FRI ALLOWING SOME CLOUDINESS
TO APPROACH WESTERN AREAS WITH A SMALL CHANCE OF A SHOWER THERE
TOWARD EVENING. BUT OVERALL ANOTHER QUIET DAY WITH TEMPERATURES
SLOWLY REACHING UPWARD...MAINLY 70 TO 74.

GENERALLY FOLLOWED ECMWF MODEL FOR LATTER PORTION OF FORECAST
PERIOD SINCE IT HAS BEEN MORE CONSISTENT WITH FEATURES. THE OVERALL
SCENARIO FROM FRI NIGHT INTO MON IS COMPLICATED AS A SERIES OF
FRONTS PUSH THROUGH REGION. MODELS GENERALLY AGREE ON SYNOPTIC
PATTERN WITH SEVERAL NORTHERN STREAM SHORT WAVES MOVING THROUGH...
BUT DIVERGE ON THEIR HANDLING OF SOUTHERN STREAM ENERGY AND A
POSSIBLE INTERACTION WITH MOISTURE FROM IKE...ESPECIALLY ON SUNDAY.
HOWEVER...WITH THE NHC TRACK SHIFTING FARTHER TO THE SOUTH ON EACH RUN...
IT IS NOT A CERTAINTY THAT IKE MOISTURE WILL BE LIFTING NORTHEASTWARD
AND LINKING UP WITH ANY FRONTAL BOUNDARY.

IN GENERAL...AM FORECASTING A MOSTLY CLOUDY PERIOD WITH SEASONABLE
TEMPERATURES AND A CHANCE OF SHOWERS FROM FRI NIGHT THROUGH MON.
SUBSEQUENT MODEL RUNS SHOULD GRADUALLY HELP FINE TUNE THE TIMING OF
SYSTEMS DURING THIS TIME FRAME.

GMOS WAS GENERALLY FOLLOWED FOR WINDS AND TEMPS EXCEPT MADE SOME
ADJUSTMENTS TO WINDS...KEEPING THEM MORE SOUTHERLY SUNDAY INTO MON...
AND ALSO KEPT IT CLOUDY INSTEAD OF CLEARING ON MON.

&&

.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
VFR THIS MORNING OUTSIDE OF LOCAL EARLY MORNING FOG PATCHES. COLD
FRONT APPROACHES TODAY AND SWEEPS ACROSS SNE LATE THIS AFTERNOON AND
EARLY THIS EVENING. BANDS OF SHOWERS AND THUNDERSTORMS...SOME
POSSIBLY PRODUCING SFC WINDS 40 TO 50 KTS...ARE EXPECTED THIS
AFTERNOON. PRECIPITATION COMES TO AN END LATE THIS AFTERNOON WESTERN
NEW ENGLAND AND EARLY EVENING EASTERN NEW ENGLAND WITH FROPA. VFR
EXPECTED TONIGHT AND WED.

OUTLOOK...WED NIGHT THROUGH SAT...

WED NIGHT THROUGH FRI...VFR NO SIG WX.
SAT...MVFR IN SCATTERED SHOWERS.

&&

.MARINE...
TODAY...LOW LEVEL JET STRENGTHENS AHEAD OF THE APPROACHING COLD
FRONT. THEREFORE...WE EXPECT SCA WIND GUSTS ACROSS ALL OUR WATERS TO
DEVELOP BY LATE THIS MORNING. THIS IS ESPECIALLY TRUE NEAR SHORE
WHERE WE WILL HAVE EXCELLENT MIXING OVER LAND WITH GUSTS UP TO 30
KNOTS. SEAS SHOULD BUILD TO 5 TO 6 FEET OUTER WATERS AS WELL. IN
ADDITION...A LINE OF SHOWERS/THUNDERSTORMS WILL LIKELY MOVE THROUGH
MANY OF OUR WATERS IN THE LATE AFTERNOON OR EVENING. DESPITE LIMITED
INSTABILITY...THERE APPEARS TO BE ENOUGH DYNAMICS FOR THE POTENTIAL
OF BRIEF 35 TO 50 KNOT WIND GUSTS WITH THE ACTIVITY.

TONIGHT...SHOWERS/THUNDERSTORMS SHOULD EXIT THE REGION BY MID TO
LATE EVENING.  OTHERWISE...MUCH DRIER AND COOLER AIR WILL ENTER THE
REGION ON NORTHWEST WINDS.  WITH THE COOL AIR MOVING OVER THE
RELATIVELY WARM OCEAN EXPECT DECENT MIXING.

OUTLOOK...WED NIGHT THROUGH SAT...

WINDS AND SEAS BELOW SCA THROUGH PERIOD. SEAS MAY APPROACH 5 FT ON
OUTERMOST WATERS SAT AS SOUTHEAST WINDS INCREASE TO 10 TO 20 KT.
THERE WILL BE SCATTERED SHOWERS ON THE WATERS FRI NIGHT AND SAT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
     ANZ230>237-250.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ254-255.

&&

SYNOPSIS...EKSTER
NEAR TERM...EKSTER/STRAUSS
SHORT TERM...EKSTER
LONG TERM...GAF
AVIATION...EKSTER/GAF
MARINE...EKSTER/GAF
Hazardous weather outlook, Sep 9, 5:01 AM EDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
501 AM EDT TUE SEP 9 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-100915-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
501 AM EDT TUE SEP 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE THIS AFTERNOON
AND EVENING. THIS WILL LIKELY BRING A LINE OF SHOWERS AND
THUNDERSTORMS ACROSS MUCH OF THE REGION...SOME OF WHICH COULD BE
SEVERE. THE MAIN SEVERE WEATHER THREAT WOULD BE DAMAGING STRAIGHT
LINE WIND GUSTS...BUT SOME LARGE HAIL WOULD BE POSSIBLE IN THE
STRONGEST UPDRAFTS. AN ISOLATED TORNADO CANNOT BE RULED OUT AT THIS
TIME. IN ADDITION...BRIEF HEAVY RAINFALL MAY RESULT IN SOME TYPICAL
POOR DRAINAGE STREET FLOODING. THE COVERAGE OF SEVERE THUNDERSTORMS
IS CONTINGENT ON THE AMOUNT OF INSTABILITY WE SEE TODAY...THE HIGHER
THE INSTABILITY...THE HIGHER THE CHANCES OF MORE WIDESPREAD SEVERE
WEATHER.

IN ADDITION...THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS
ALONG SOUTH FACING OCEAN BEACHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY
EVENING.

ANZ230>237-250-254-255-100915-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
501 AM EDT TUE SEP 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL BRING A ROUND OF SHOWERS AND THUNDERSTORMS TO THE
REGION LATE THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY BE
QUITE STRONG AND PRODUCE BRIEF WIND GUSTS BETWEEN 35 AND 45 KNOTS. A
FEW OF THE STORMS MAY ALSO CONTAIN LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND
EVENING.

In the hours before

Special weather statement, Sep 9, 10:00 AM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1000 AM EDT TUE SEP 9 2008

NHZ011-091430-
CHESHIRE NH-
1000 AM EDT TUE SEP 9 2008

AT 956 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 35
MPH AND SMALL HAIL 2 MILES SOUTHEAST OF CHESTERFIELD...OR ABOUT 7
MILES EAST OF BRATTLEBORO...MOVING NORTHEAST AT 54 MPH.

THE THUNDERSTORM WILL BE NEAR...NELSON AND KEENE BY 1010 AM EDT...7
MILES NORTHWEST OF DUBLIN BY 1020 AM EDT.

HEAVY RAIN MAY CAUSE STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

FRANK
Special weather statement, Sep 9, 10:45 AM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1045 AM EDT TUE SEP 9 2008

CTZ002-MAZ009>011-091515-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD CT-WESTERN HAMPDEN
MA-
1045 AM EDT TUE SEP 9 2008

AT 1044 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 9 MILES SOUTHWEST OF GRANVILLE...OR ABOUT 12 MILES
NORTHEAST OF TORRINGTON...MOVING NORTHEAST AT 54 MPH.

THE THUNDERSTORM WILL BE NEAR...GRANVILLE AND 6 MILES NORTHWEST OF
GRANBY BY 1050 AM EDT...SOUTHWICK AND AGAWAM BY 1100 AM EDT...WEST
SPRINGFIELD AND 6 MILES SOUTHEAST OF HOLYOKE BY 1110 AM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 10:20 AM EDTFlash Flood WatchBOXCapitol Planning Region4 hr
Sep 9, 10:54 AM EDTAreal Flood AdvisoryBOXCapitol Planning Region, Northeastern Connecticut Planning Region4 hr
Sep 9, 10:54 AM EDTSevere Thunderstorm WarningBOXCapitol Planning Region51 min
Sep 9, 11:01 AM EDTSevere Thunderstorm WarningBOXCapitol Planning Region44 min
Sep 9, 11:36 AM EDTSevere Thunderstorm WarningBOXCapitol Planning Region, Northeastern Connecticut Planning Region39 min
Sep 9, 12:08 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region37 min
Sep 9, 12:16 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region44 min
Sep 9, 4:10 AM EDTSmall Craft AdvisoryBOX26 hr
Sep 9, 11:23 AM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester37 min
Sep 9, 11:52 AM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester38 min
Sep 9, 12:12 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Norfolk, Suffolk, Worcester3 hr
Sep 9, 12:40 PM EDTAreal Flood AdvisoryBOXBristol, Plymouth4 hr
Sep 9, 12:52 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Plymouth, Suffolk38 min
Sep 9, 12:55 PM EDTSpecial Marine WarningBOX65 min
Sep 9, 12:57 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Plymouth, Worcester48 min
Sep 9, 1:00 PM EDTSpecial Marine WarningBOX60 min
Sep 9, 1:44 PM EDTSevere Thunderstorm WarningBOXBristol, Plymouth31 min
Sep 9, 1:50 PM EDTSpecial Marine WarningBOX55 min
Sep 9, 2:45 PM EDTSpecial Marine WarningBOX60 min

Nearby

Areal Flood Warnings in Connecticut, 2008Areal Flood Warnings in Massachusetts, 2008Every areal flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.